Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 76, NWS New Orleans, LA

May 24, 2001Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at May 24, 2001, 10:45 PM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 24, 2001, 10:45 PM CDT (03:45 UTC)
Expired
May 24, 2001, 11:15 PM CDT
In force
30 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Amite County, MS, Wilkinson County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1829 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 250346
SVRNEW

MSC005-157-250415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 PM CDT THU MAY 24 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 1115 PM CDT

* AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DOLOROSA...OR ABOUT 17 MILES SOUTH OF
  NATCHEZ...MOVING SOUTHEAST AT 30 MPH.

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YBOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3141 9143 3124 9151 3104 9105 3125 9094

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:20 PM CDT, 7 hours 25 minutes earlier.

Area forecast discussion, May 24, 3:20 PM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
320 PM CDT THU MAY 24 2001

SURFACE FRONT FROM GREENWOOD MS TO JUST NORTH OF FORT POLK LA MOVING
SOUTHEASTWARD SLOWLY BUT STEADILY. CONVECTION BEGINNING TO DEVELOP
ALONG THE BOUNDARY AS TEMPS HAVE EXCEEDED TRIGGER LEVEL. MSAS
INDICATES LIFTED INDICES RANGING FROM -2 TO -8C ACROSS THE STATE IN
ADVANCE OF THE FRONT. NORTHWEST FLOW STORMS TYPICALLY DO NOT DEVELOP
UNTIL AROUND 4 PM CDT...SO THINGS ARE STILL ON TRACK FOR SCATTERED
EVENING SHOWERS AND THUNDERSTORMS. WILL MAINTAIN 40 PERCENT FOR
SOUTHWEST MISSISSIPPI AND FLORIDA PARISHES OF SOUTHEAST LA
TONIGHT...MAINLY BEFORE MIDNIGHT. IN COORDINATION WITH
JACKSON...WILL HOLD OFF ON SEVERE WORDING AT THIS TIME BUT MAY ADD
AT THE LAST MINUTE IF CONDITIONS CHANGE BETWEEN NOW AND 415 PM. WILL
MAINTAIN 20 PERCENT MS GULF COAST AND LOWER SE LA. TEMPS OF AVN/NGM
ARE CLOSE THROUGHOUT. BEYOND TONIGHT BELIEVE FRI AND FRI NIGHT TO
REMAIN DRY BUT WILL CARRY ISOLATED LATE AFTERNOON AREAWIDE FOR SAT
IN ADVANCE OF UPPER IMPULSE ROTATING AROUND THE NEARLY STATIONARY
CYCLONE OVER THE MIDWEST.

IN THE EXTENDED...THE UPPER LOW SHOULD BEGIN TO FILL AND MOVE OUT
OVER THE LATTER PART OF THE WEEKEND TO BE REPLACED BY DEEP LAYERED
RIDGE ACROSS THE MISSISSIPPI VALLEY. A SEARCH FOR MUCH NEEDED
ORGANIZED RAINFALL SEEMS FUTILE BUT SEABREEZE MAY PROVIDE SOME
AFTERNOON RELIEF IN WIDELYZ SCATTERED COVERAGE FROM TUE THROUGH THU.

MCB 57/84/55/83 4001   BTR 62/83/58/83 4001
MSY 66/84/64/83 2001   GPT 65/83/60/80 2101

.NEW...NONE
LA...NONE.
MS...NONE.
24

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.